Alert archive / New York / Lakeshore Flood Warnings in 2022

Lakeshore Flood Warning 5, NWS Buffalo, NY

December 21, 20225 counties in New York

NWS Buffalo, NY issued this lakeshore flood warning at Dec 21, 2022, 1:43 PM EST for 5 counties in New York. It took effect at Dec 23, 2022, 7:00 AM EST. It was in force for 47 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2022, 1:43 PM EST (18:43 UTC)
In effect from
Dec 23, 2022, 7:00 AM EST
Expired
Dec 25, 2022, 5:43 AM EST
In force
47 hr
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Niagara County, NY, Oswego County, NY

The radar

The Buffalo radar (KBUF), 77 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.7 hours before the alert went out and 357 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2022-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2022-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lakeshore flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lakeshore flood warning went out at Dec 21, 1:24 PM EST, 19 minutes earlier.

Area forecast discussion, Dec 21, 1:24 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
124 PM EST Wed Dec 21 2022

.SYNOPSIS...
Quiet weather is expected through tonight as surface high pressure
over the region gradually moves into New England. An intense storm
system will start to impact western and north central New York with
a wintry mix Thursday, changing over to rain Thursday night with
strong localized downslope winds. This will be followed by rapid
cooling Friday that will quickly change precipitation over to snow
with increasingly widespread stronger winds developing. Very strong
winds expected to continue Friday night and Saturday with wind-
driven heavy lake effect snows developing northeast of the Lakes.
Heavy lake snows will last through at least Christmas Day.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A weak mid level wave moving by just north of the Canadian border
may induce a few light snow showers NE of Lake Ontario across
Jefferson County through the afternoon.

Otherwise, ridging aloft and surface high pressure will provide
mainly quiet weather with some sunshine across a good portion of the
region today outside of lake influences. A seasonably chilly day
with highs mainly in the low to mid 30s, with some upper 20s across
the Tug Hill and western Dacks.

Mid level ridge and surface high pressure will drift east into New
England tonight, however dry weather will continue through the
overnight with just a progressive thickening and lowering of mid and
upper level cloud decks. Lows tonight will be in the upper teens
across the North Country, with 20s elsewhere. Southeasterly low
level return flow will gradually ramp up through the second half of
the night. This will help to draw in some warmer air which will
cause tonight's lows to occur around or just after midnight, with
temperatures then slowly rising during the second half of tonight.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
After two days of benign weather with relatively light winds...
conditions on Thursday will steadily deteriorate. High pressure over
Quebec that had previously supported the fair weather will exit to
the northeast...while an anomalously strong 170kt H25 jet will race
southeastward along the spine of the Rockies to energize/
consolidate a broad surface low that will already be in place over
the lower portions of the Mississippi and Ohio valleys.

An increasingly divergent upper level flow will be found over our
region ahead of this cyclogenesis...while a deep southeasterly flow
of Atlantic moisture will be directed towards our forecast area from
the Mid Atlantic region. Deep lift being supplied by the nose of an
approaching 50kt low level jet and by the aforementioned divergent
upper level flow will promote some light precipitation for our
region during the afternoon. Heavier and steadier pcpn will be found
southeast of the forecast area in closer proximity to a southern
stream shortwave. The pcpn over our area is now expected to start a
few hours later than previous forecasts...so as near sfc temps climb
into the 40s...any snow at the onset should quickly change to just
rain. QPF for Thursday will be in the vcnty of one to two tenths of
an inch. The deterioration in the weather will be accompanied by a
gradual increase in southeasterly winds.

Conditions will continue to 'head downhill' across our region
Thursday night...as strong cyclogenesis over the mid western states
will result in a sfc low that will track to Lower Michigan and
deepen to roughly 980mb by daybreak. Fairly widespread rain due to a
coupled H25 jet will initially be found over our region in the
process...but as a dry tongue in the mid levels works up across the
region...that rain should temporarily taper off for the middle of
the night. Unfortunately...the deepening low will sweep a very
strong cold front into western New York from the southwest by
daybreak. Very robust frontogenetic forcing ahead of this feature
will lead to a burst of moderate to heavy rain.

The larger concern for Thursday night will come from dangerously
strong downslope winds across the northern slopes of the Tug Hill
plateau. An extraordinarily strong 70-75 kt low level jet is
forecast to pass directly over the Eastern Lake Ontario region.
Normally these winds within warm advection would remain aloft above
a pronounced inversion...but in areas where the winds are
perpendicular to sfc barriers (ie. ridges/plateaus)...downsloping
can transport the winds to the sfc. This will likely be the case
north-northeast of the Tug Hill plateau...and in this case...to a
lesser degree along the Chautauqua ridge where there will be much
lower wind speeds aloft. The strong southeasterly flow will also be
funneled down the Black River valley...enhancing winds in that area
as well. A high wind watch is already in effect for this scenario
for winds that could gust to 65 mph.

Finally...a non-diurnal temperature trend can be expected Thursday
night due to the moderately strong warm advection found ahead of the
approaching cold front. Mercury readings that begin the night in
thew upper 30s to lower 40s should climb at least several degrees
through the night.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
...Once in a Generation Winter Storm to Slam the Region Heading into
and THROUGH the Christmas Weekend...

Old Man Winter will unleash the full fury of winter upon our region
during this period...as an extremely amplified longwave pattern will
spawn one of the most intense storm systems in decades to impact the
Mid West and Great Lakes region. This system will likely end up
setting low pressure records once it passes north of the border and
will have the potential to generate at LEAST storm force winds over
the Lower Great lakes.

As if the very real threat for damaging winds of 60-70 mph were not
enough...there will also be the risk for a prolonged...paralyzing
heavy lake effect snow event. The very strong to damaging winds,
blowing and drifting snow with localized blizzard conditions
preceded by a rapid flash freeze all coming right before the
Christmas holiday weekend resulted in a *long duration* winter storm
watch being issued for western NY. A Winter Storm Watch has also now
been issued for Jefferson and Lewis county from midday Friday
through Monday. While heavy lake effect snows have already occurred
this winter season...this will be the first event with multiple
impacts from such intense winds. Winter storm watches are already in
effect for parts of western New York with the high component wrapped
into the same product.

An extremely amplified longwave pattern during this period will
spawn one of the most intense storm systems in decades to impact the
Mid West and Great Lakes region. This system will likely end up
setting low pressure records once it passes north of the border and
will have the potential to generate storm force winds over the Lower
Great lakes.

Explosive cyclogenesis will take place over the mid western states
into southern Ontario on Friday...as an anomalously strong 150kt H25
jet will pass through the base of a very deep longwave trough. This
will support rapid deepening of a corresponding sfc low that will
track southern Ontario by late Friday. The 'bombing' low will deepen
from roughly 990mb in the vcnty of Lake Erie/Lower Michigan late
Thursday night...to 982mb over southernmost Ontario Friday morning
to about 968mb near the Ontario-Quebec border by Friday evening...
easily meeting the definition of bombogenesis (24mb/24hrs). Such
deepening is relatively rare in the LOWER Great lakes...but more
common across the UPPER Great Lakes and certainly with Nor'easters
along the coast. Some of the parameters of this intense storm are
climatologically 'off the charts'...such as MSLP and strength of
both the low level and upper level jets. One could certainly
describe this storm system as a once in a generation type of event.
Subtle differences remain...but there remains general model
agreement in the overall large scale scenario...which adds
confidence.

The rapidly intensifying low is forecast to pass just to our west on
Friday. Winds will ramp up in the cold air advection and during when
max pressure rise/fall couplet crosses. This is about as good as it
gets in terms of maximizing winds/gusts to the sfc. Several guidance
packages are now advertising wind gusts over the IAG Frontier to
near 60 mph late in the day as another intense 70kt LLJ enters the
region. This is NOT when the strongest winds are expected though.
That is yet to come.

In regards to pcpn on Friday...the strong winds will open the door
for MUCH colder air to pour across our forecast area. This will
result in a RAPID change over of the rain to snow with deep
frontogenetic forcing leading to a burst of moderately heavy snow
that will yield accumulations of several inches expected by late
afternoon. Temperatures that will start the day in the low to mid
40s in most areas will PLUMMET into the single digits across the
Srn Tier by the end of the day...while readings will range from the
teens across the remainder of wrn NY to the lower 30s east of Lake
Ontario. This dramatic plunge in temperatures will likely result in
a flash freeze of the snow/water/slush.

As the extremely deep storm system further deepens in place over the
Ontario-Quebec border Friday night...a strong secondary cold
front/sfc trough will plow across our forecast area. This will be
accompanied by the second 70kt low level jet that...being found in
the cold sector...should largely mix to the sfc at times. The threat
for high winds at the sfc will be greatest in the typical corridor
from Lake Erie and the IAG Frontier to Rochester and then to the
Thousand Island region. Increased winds some in these corridors.
Power outages will be a concern as will be blowing snow and drifting
snow.

The widespread synoptic snow during the first half of Friday night
should then taper off as the deepest forcing exits and limited
drying arrives in the mid levels. Meanwhile...a 230-240 flow of -20c
H85 air will promote an area of lake snow to become established
Buffalo northward...across IAG and the Northtowns. The snow...
whether it be synoptic or lake induced in nature...will be blown
around by +50 mph winds so significant blowing and drifting can be
anticipated along with near zero visibility and at least localized
blizzard conditions. As is typically the case...the very strong
southwest flow will also shove a great deal of water up to the
Buffalo end of Lk Erie...so lakeshore flooding will be a
possibility. More specifics on that in the lakeshore flooding
discussion.

A very tight sfc pressure gradient will remain in place across our
forecast area on the day before Christmas...so while the winds
should diminish as bit by way of a weaker LLJ especially later in
the day, they will still be strong enough to possibly cause issues
and certainly to support continued blowing snow. Models have trended
a bit quicker with veering of winds, to more of 240-250 flow so that
more of the Buffalo Metro would be impacted by lake snows Saturday
into Saturday night with the visibility remaining near zero at times
within the band. It will be quite cold with Saturdays highs ranging
from the single digits over the Srn Tier to the teens and low 20s
elsewhere resulting wind chills falling to as low as 10 to 20
degrees below zero.

Christmas Day promises to remain cold with highs only in the teens
to low 20s and winds to 30 mph generating wind chills of 10 below to
just a few degrees abv zero. Meanwhile...a 240-250 flow will keep
the lake snow machine in full gear for sites near and just south of
the Buffalo and Watertown areas. No big change to forecast thinking.

While the very cold weather will persist into Monday...sfc based
ridging should help to at least lessen the potential for additional
significant lake snows later Monday into Tuesday. Possible that
conditions moderate more significantly by middle of next week, but
not surprisingly, not a clear signal yet.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Most area terminals will mainly see VFR, the exception will be
localized lake induced clouds NE/ENE of the Lakes today. This will
produce localized MVFR ceilings for KBUF/KART into this afternoon.
Ceilings will gradually start to lift into the VFR range by this
evening.

Mainly VFR expected tonight with mid and upper level decks gradually
thickening and lowering.

Outlook...

Thursday...Rain and snow likely, especially late. Flight conditions
deteriorating to IFR. LLWS likely Thursday night.

Friday...Rain and snow changing to snow. IFR/LIFR. LLWS likely
before surface winds increase. Windy by afternoon.

Saturday...Very windy with snow. IFR/LIFR flight conditions in bands
of lake effect snow to the northeast and east of the lakes.

Sunday...Windy early. Localized IFR/LIFR flight conditions in bands
of lake effect snow to the northeast and east of the lakes.

Monday...Localized IFR/LIFR within lake effect snwo east and
northeast of the lakes.

&&

.MARINE...
A fresh SW to W breezy will keep light to moderate chop conditions
going through today on both Lakes. Winds become light this evening
while shifting to offshore out of the SE, then gradually ramp up
through the day on Thursday keeping the higher waves well offshore.

The quiet conditions will not last as a strong and wide-reaching
storm brings very strong winds across the Great Lakes Friday into
the weekend. The potential exists for high end gales with frequent
storm force gusts, prompting the issuance of a storm watch for both
Lake Erie and Lake Ontario as outlined below. Wave heights may
exceed 15 feet on both lakes during this time. The strong winds and
plunging temperatures will also pose a potential heavy freezing
spray hazard on Friday into Saturday.

&&

.TIDES/COASTAL FLOODING...
Very strong winds behind the cold front Friday will produce a
SIGNIFICANT seiche event on Lake Erie which could rival some of the
highest lake levels ever experienced. Sustained winds to at least 40
knots with frequent gusts to storm force in the central and eastern
basin should push the lake level well above flood stage at Buffalo.

At this time range, it is hard to pinpoint exact timing and peak
lake levels, but it appears that the seiche should peak somewhere in
the midday Friday into Friday night time frame, with the potential
for lakeshore flooding continuing into Saturday. Peak lake levels
exceeding 11 feet above low water datum are certainly possible. The
highest on record for Buffalo is 12.08 feet on 12/2/1985. The two
most recent highest events at Buffalo were 11.12 feet on 11/15/2020
and 10.6 feet on 11/1/2019. Lake levels this high could result in
significant lakeshore flooding along the Lake Erie shore, including
Canalside and Route 5 in Hamburg.

Flooding is also possible along the Niagara River. The elevated
Lake Erie water results in more water flowing down the Niagara
River, which can cause flooding along the riverside in locations
such as Cayuga Island in the city of Niagara Falls.

Very strong southwest gales to 40-45 knots with storm force gusts
will also bring the potential for lakeshore flooding and shoreline
erosion to the eastern end of Lake Ontario Friday afternoon through
Sunday morning. Lake levels are below normal, which will lower the
potential for lakeshore flooding, but with onshore winds this strong
along with expected considerable wave action the threat is a bit
more elevated for this event.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning from 7 AM Friday to 7 PM EST Saturday
     for NYZ001-010-019-085.
     Winter Storm Watch from Friday morning through Monday morning
     for NYZ001-002-010>012-019-020-085.
     High Wind Watch from Thursday evening through Friday evening
     for NYZ006>008.
     Lakeshore Flood Warning from 1 PM Friday to 7 AM EST Sunday
     for NYZ006-007.
     Winter Storm Watch from Friday afternoon through Monday
     evening for NYZ007-008.
MARINE...Gale Warning from 7 AM Friday to 7 PM EST Saturday for LEZ020.
         Storm Warning from 7 AM Friday to 10 AM EST Saturday for
         LEZ040-041.
         Heavy Freezing Spray Warning from 1 PM Friday to 4 PM EST
         Sunday for LEZ040-041.
         Gale Warning from 7 AM Friday to 7 PM EST Saturday
         for LOZ030.
         Storm Warning from 1 PM Friday to 7 PM EST Saturday for
         LOZ042>045-062>065.
         Gale Warning from 1 PM Friday to 7 PM EST Saturday
         for SLZ022-024.

&&

SYNOPSIS...AR/JM
NEAR TERM...AR/JM
SHORT TERM...RSH
LONG TERM...JLA/RSH
AVIATION...AR/JM
MARINE...AR/JM
TIDES/COASTAL FLOODING...TMA
Hazardous weather outlook, Dec 21, 5:11 AM EST, 8 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
511 AM EST Wed Dec 21 2022

NYZ001-010-019-085-221030-
Niagara-Northern Erie-Chautauqua-Southern Erie-
511 AM EST Wed Dec 21 2022

...LAKESHORE FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY EVENING...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH MONDAY
MORNING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Watch.
   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ002-011-012-020-221030-
Orleans-Genesee-Wyoming-Cattaraugus-
511 AM EST Wed Dec 21 2022

...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH MONDAY
MORNING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>005-013-014-021-221030-
Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Allegany-
511 AM EST Wed Dec 21 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Chances are increasing that this system will bring a warmup and
widespread rain Thursday and Thursday night...followed by sharply
colder conditions and a flash freeze Friday along with a changeover
back to snow Friday.

There will also be potentially strong winds Friday into Saturday.
The strong winds combined with lake effect snow extending well
inland off Lake Erie could lead to considerable blowing snow and
reduced visibility.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-221030-
Oswego-
511 AM EST Wed Dec 21 2022

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING...
...LAKESHORE FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY MORNING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.
   Lakeshore Flood Watch.

Chances are increasing that this system will bring a warmup and
widespread rain late Thursday into Friday. The warmup and rain along
with melting snow could result in minor flooding.

The rain will be followed by sharply colder conditions later Friday
with a flash freeze along with a changeover back to snow later
Friday and Friday evening. Potentially strong winds will then follow
for Friday night and Saturday. Potentially significant lake effect
snow is also expected to develop during the weekend...although the
highest chance for the significant lake snows will be over far
northern Oswego county and across the Tug Hill.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-221030-
Jefferson-
511 AM EST Wed Dec 21 2022

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING...
...LAKESHORE FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY MORNING...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH MONDAY
EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.
   Lakeshore Flood Watch.
   Winter Storm Watch.

Chances are increasing that this system will bring a warmup and
widespread rain late Thursday into Friday. The warmup and rain along
with melting snow could result in minor flooding.

The rain will be followed by sharply colder conditions later Friday
with a flash freeze along with a changeover back to snow later
Friday and Friday evening. Potentially strong winds will then follow
for Friday night and Saturday. Potentially significant lake effect
snow is also expected to develop Friday night and continue through
Christmas Day. The highest chance for the significant lake snows will
be near and north of Watertown.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-221030-
Lewis-
511 AM EST Wed Dec 21 2022

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH MONDAY
EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.
   Winter Storm Watch.

Chances are increasing that this system will bring a warmup and
widespread rain late Thursday into Friday. The warmup and rain along
with melting snow could result in minor flooding.

The rain will be followed by sharply colder conditions later Friday
with a flash freeze along with a changeover back to snow later
Friday and Friday evening. Potentially strong winds will then follow
for Friday night and Saturday. Potentially significant lake effect
snow is also expected to develop Friday night and continue through
Christmas Day. The highest chance for the significant lake snows will
be over the northern portion of Lewis county.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-221030-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
511 AM EST Wed Dec 21 2022

...STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-221030-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
511 AM EST Wed Dec 21 2022

...STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-221030-
Upper Niagara River and Buffalo Harbor-
511 AM EST Wed Dec 21 2022

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gale force winds are likely Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ030-SLZ022-024-221030-
Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
511 AM EST Wed Dec 21 2022

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 1:26 PM ESTGale WarningBUF4 days
Dec 21, 1:26 PM ESTStorm WarningBUF3 days
Dec 21, 1:26 PM ESTHeavy Freezing Spray WarningBUF4 days

Nearby

Lakeshore Flood Warnings in New York, 2022Every lakeshore flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.